U.S. CitiesCity-Data Forum Index
Go Back   City-Data Forum > General Forums > Health and Wellness
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
Closed Thread Start New Thread
 
Old 03-13-2019, 09:43 AM
 
Location: Wine Country
5,131 posts, read 6,193,301 times
Reputation: 9257

Advertisements

I got weird side effects on Tramadol. My heart rate was elevated and I felt spacey and jittery. Plus it did nothing for the pain.

 
Old 03-13-2019, 09:54 AM
 
2,552 posts, read 1,426,254 times
Reputation: 2978
Quote:
Originally Posted by PamelaIamela View Post
This is very poor advice as tramadol has had some very bad and diverse side effects on some people and, IMO, needs a completely new clinical evaluation to ascertain it's safety.

My gf took it FOR THREE DAYS after a knee replacement and she turned into a lethargic, weak, spiritless lump of clay. We were frightened and confused.
And then she had hallucinations!
I immediately reviewed her meds w her husband, we nailed the tramadol, and insisted it be discontinued.
She was dramatically improved in 24-48 hours but it took another week for the side effects to be all gone.

OP, you may be one of the few people who cannot tolerate this drug, unlike the rest of the posters who poo-poo it so cavalierly. When it's good, it's good. Bit when it's bad, it's rotten!

Was your GF on any antidepressants or anti-anxiety meds? They can have severe interactions and cause serotonin syndrome even which may be the root cause. If anyone’s on the two together you may want to discuss with your doctor. I was given a different narcotic for that reason when I had knee surgery last year.
 
Old 03-13-2019, 10:03 AM
 
Location: Middle of the ocean
29,915 posts, read 18,931,679 times
Reputation: 43208
Whether or not the side effects out weigh the benefit of the med is a personal decision.

But they were certainly in no danger. I'll go with a 99.9% certainty on that, there is always going to be a .1% that has an extreme adverse reaction to something.

For the OP, if you are ever genuinely concerned about something, you need to quantify it to see if you have a valid concern. In this case you could take your pulse rate and blood pressure to see if they are being affected.
__________________
____________________________________________
My posts as a Mod will always be in red.
Be sure to review Terms of Service: TOS
And check this out: FAQ
Moderator: Relationships Forum / Hawaii Forum / Dogs
 
Old 03-13-2019, 10:15 AM
 
12,312 posts, read 3,298,918 times
Reputation: 9873
Of course, it goes without saying that:

1. The Placebo effect can be REALLY strong. I have seen it make "normal" people almost ready for the ER....
2. Opiates, and most meds, leave your system quite quickly.
" Tramadol begins to activate in the body within an hour of use, and will hit its peak in the blood within an hour and a half. This opiate has a moderate half-life of six hours, meaning it takes six hours for half of the drug to clear the body."
 
Old 03-13-2019, 10:45 AM
 
8,715 posts, read 5,880,364 times
Reputation: 16219
Quote:
Originally Posted by craigiri View Post
That stuff wouldn't even take my headache away.....

But, yeah, it's marketed as an attempt to have a "less addictive" pain killer. I'd stay away from it.

The thing about opiates - and this should be BURNED into your mind, is that you always want to test the waters from the ground up. That is, learn what a small dose is and take that. A small dose is what used to sell OTC (10mg Codeine). Being as they sell those things by the millions all over the world, I don't think they present any danger (1 or 2 or 3).
Codeine 10mg was never OTC in the US (at least in the past 55 years) other than a small amount of codeine in cough meds that you had to sign for. These are no longer on the market
 
Old 03-13-2019, 10:49 AM
 
8,715 posts, read 5,880,364 times
Reputation: 16219
Quote:
Originally Posted by AdamCa View Post
Oh thanks. do you experience any side effects?

after i googled tramadol i think my issue with the doze

Does Tramadol lower blood pressure?


"You will be at increased risk of confusion, slowed or stopped breathing, decreased blood pressure, a decreased heart rate, coma, or death. If you take one of these drugs, talk with your doctor about whether tramadol is safe for you. Your doctor may prescribe a lower dosage of either tramadol or the other opioid drug."


Do you have an idea what a doctor can do for me in this case?
Go see a doctor!
 
Old 03-13-2019, 10:51 AM
 
986 posts, read 348,111 times
Reputation: 3035
Quote:
Originally Posted by LLCNYC View Post
Hallucinations on 3 days worth of Tramadol?????? Frightened and confused over an extremely weak synthetic "pain" med. Couldn't possibly be she was in the hospital prior on a truckload of meds? And then started to recover because well...the hard core stuff was wearing off and she was recovering?

Let me know when YOU have taken it. You GUESSED it was the Tramadol.


Seizures are their biggest risk but threshold for it is much more than 3 days worth.
Seizures, while the biggest risk, is not the only risk.
Whether I have taken the drug is utterly IRRELEVANT.. Everyone reacts differently, THAT'S MY POINT.

And she was most assuredly not on a truckload of meds prior to this .. unless you consider bladder meds, which she's been taking thru out the experience.. and still does, as the culprit. Her pain warranted meds 3 days after surgery, at which time she was in rehab.

BTW, she also was the second patient at rehab to experience hallucinations on Tramadol. It's a thing.
She used ibuprofen subsequently with no adverse effects.
 
Old 03-13-2019, 11:16 AM
 
5,745 posts, read 6,453,716 times
Reputation: 14686
Bought on the street, or given to you by a friend?


How do you know it really was tramadol?


Sounds like complete over-reaction....pun intended.
 
Old 03-13-2019, 03:28 PM
 
12,312 posts, read 3,298,918 times
Reputation: 9873
Quote:
Originally Posted by mike1003 View Post
Codeine 10mg was never OTC in the US (at least in the past 55 years) other than a small amount of codeine in cough meds that you had to sign for. These are no longer on the market
Right, but in Canada they were and maybe still are, same in much of the rest of the world..

The US is still reefer madness and would rather people (tens of thousands a year) hurt themselves with tylenol than to use less tylenol or advil and a bit of codeine.

As you probably know, many opioid related substances are OTC....including immodium, DXM and the like:
https://en.wikipedia.org/wiki/Dextromethorphan
"It is in the morphinan class of medications with sedative, dissociative, and stimulant properties"
 
Old 03-13-2019, 09:32 PM
 
Location: Central Illinois -
20,723 posts, read 13,909,841 times
Reputation: 13864
Quote:
Originally Posted by LLCNYC View Post
You can...when I first took it I could take half if need be....

Tramadol is an extremely weak med. I'd compare it to a tic tac. Lol.
It's not extremely weak, I take it daily.
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


Closed Thread


Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness
Follow City-Data.com founder on our Forum or

All times are GMT -6.

© 2005-2019, Advameg, Inc. | Please obey Forum Rules | Terms of Use and Privacy Policy

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35 - Top